Alert archive / Idaho / Flash Flood Warnings in 2003
Flash Flood Warning 1, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Aug 3, 2003, 3:44 PM MDT for Bannock County, Idaho. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2003, 3:44 PM MDT (21:44 UTC)
- Expired
- Aug 3, 2003, 6:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
County Bannock County, ID
The radar
The Pocatello radar (KSFX), 52 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.7 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 75 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1617 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KPIH 032144 FFWPIH IDC005-040045- BULLETIN - IMMEDIATE BROADCAST REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 344 PM MDT SUN AUG 3 2003 THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL BANNOCK COUNTY IN IDAHO * UNTIL 645 PM MDT * AT 328 PM MDT...A TRAINED WEATHER SPOTTER REPORTED A FLASH FLOOD IN THE BLACKROCK CANYON BURN AREA NEAR INKOM. VERY HEAVY RAIN HAS FALLEN ACROSS THE AREA BETWEEN THE PORTNEUF GAP SOUTH OF POCATELLO AND INKOM IN THE BURN AREA OF BLACKROCK CANYON. ROCK AND MUD SLIDES MAY OCCUR THROUGHOUT THE BURNED AREA AND WITHIN THE VICINITY AS STORMS CONTINUE TO PRODUCE HEAVY RAIN. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR TO THE NATIONAL WEATHER SERVICE IN POCATELLO BY CALLING TOLL FREE 1-800-877-1937. LAT...LON 4272 11252 4254 11230 4264 11194 4301 11224 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 2:30 PM MDT, 1 hour 14 minutes earlier.
Area forecast discussion, Aug 3, 2:30 PM MDT, 1 hour 14 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 230 PM MDT SUN AUG 3 2003 .SHORT-TERM... MSAS CHARTS INDICATE SFC THETA-E MAXIMUM ACROSS THE SNAKE RIVER PLAIN WITH LIGHTNING STRIKES OCCURRING ALONG WEST AND EAST FLANKS. THE MOST ACTIVE REGION LOCATED OVER THE SOUTHERN AND CARIBOU HIGHLANDS. PULSE SEVERE STORM MOVED FROM 77M AND APPROACHING PIH AT 20Z. PEA SIZE HAIL REPORTED BY SPOTTERS NEAR MINK CREEK. AVN TIMING SLOWER VERSUS ETA. FOR OVERNIGHT EXPECT NV SHORTWAVE TO LIFT NE ACROSS REGION AND COMBINE WITH HIGH PWS (0.8 TO 1.2 INCHES) AND UNSTABLE AIRMASS TO PROMOTE SCATTERED TS DEVELOPMENT THROUGH THIS EVENING. SUBSIDENCE AND NVA TO DOMINATE FOR MON AM THEN ANOTHER SHORTWAVE TO KICK OUT OF THE CAL LOW FOR SLIGHT CHC-CHC -TSRA MON AFTERNOON. A SECOND SHORTWAVE WILL SKIM THE CENTRAL MTS FOR TUE WITH SLIGHT CHC POPS BUT THE TREND BY WED WILL BE FOR A DRIER SW FLOW ALOFT AND MORE STABLE AIRMASS. TEMPS WARMING BACK TO NEAR/ABOVE NORMAL BY MID-WEEK. BREEZY UPVALLEY WINDS IN SNAKE BASIN AS SFC WAVE FORMS IN CENTRAL WY TONIGHT. .LONG-TERM... GFS MATCHES RUN 24 HOURS AGO WITH LOW PRESSURE REFORMING NEAR VANCOUVER ISLE AMD FOUR CORNERS HIGH REBUILDING WITH BLOCKING PATTERN SO WILL KEEP A DRY FORECAST FOR THU/FRI EXCEPT IN THE CENTRAL MTS CLOSER TO THE PACIFIC MOISTURE AXIS. UPPER-LEVEL ANTICYCLONE WILL SHIFT FAR ENOUGH EAST BY SAT/SUN WITH POSSIBLE SUBTROPICAL RETURN S FLOW. SO DRY FORECAST MAY NEED SOME CHANGES FOR NEXT WEEKEND. 04 KSFX...OPERATIONAL...VCP 21. .PIH...NONE.
Hazardous weather outlook, Aug 3, 5:30 AM MDT, 10 hours 14 minutes before
IDZ017>023-031-032-032330- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 530 AM MDT SUN AUG 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WIDELY SCATTERED RAIN SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS AND EMERGENCY MANAGERS...ALL WEATHER REPORTS ARE MUCH APPRECIATED AND IMPORTANT...EVEN OBSERVED WEATHER THAT DOES NOT REACH SEVERE CRITERIA. TRAINED SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 4:10 PM MDT | Flash Flood Warning | PIH | Power | 110 min |
| Aug 3, 5:04 PM MDT | Flash Flood Warning | PIH | Oneida | 116 min |
| Aug 3, 5:49 PM MDT | Flash Flood Warning | PIH | Cassia, Minidoka | 56 min |
Nearby
Flash Flood Warnings in Idaho, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.